Volume 13, issue 3 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 7, 3761–4380
Issue 6, 3145–3760
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Knot concordance and higher-order Blanchfield duality

Tim D Cochran, Shelly Harvey and Constance Leidy

Geometry & Topology 13 (2009) 1419–1482
Bibliography
1 A Casson, M Freedman, Atomic surgery problems, from: "Four-manifold theory (Durham, N.H., 1982)" (editors C Gordon, R Kirby), Contemp. Math. 35, Amer. Math. Soc. (1984) 181 MR780579
2 A Casson, C M Gordon, On slice knots in dimension three, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., 1976), Part 2" (editor R J Milgram), Proc. Sympos. Pure Math. XXXII, Amer. Math. Soc. (1978) 39 MR520521
3 A Casson, C M Gordon, Cobordism of classical knots, from: "À la recherche de la topologie perdue" (editors L Guillou, A Marin), Progr. Math. 62, Birkhäuser (1986) 181 MR900252
4 J C Cha, The structure of the rational concordance group of knots, Mem. Amer. Math. Soc. 189 (2007) MR2343079
5 J C Cha, Topological minimal genus and $L^2$–signatures, Algebr. Geom. Topol. 8 (2008) 885 MR2443100
6 J Cheeger, M Gromov, Bounds on the von Neumann dimension of $L^2$–cohomology and the Gauss–Bonnet theorem for open manifolds, J. Differential Geom. 21 (1985) 1 MR806699
7 T D Cochran, Noncommutative knot theory, Algebr. Geom. Topol. 4 (2004) 347 MR2077670
8 T D Cochran, S Friedl, P Teichner, New constructions of slice links, to appear in Comment. Math. Helv. arXiv:0709.2148
9 T D Cochran, S Harvey, C Leidy, Knot concordance and Blanchfield duality, Oberwolfach Reports 3 (2006)
10 T D Cochran, S Harvey, C Leidy, Link concordance and generalized doubling operators, Algebr. Geom. Topol. 8 (2008) 1593 MR2443256
11 T D Cochran, T Kim, Higher-order Alexander invariants and filtrations of the knot concordance group, Trans. Amer. Math. Soc. 360 (2008) 1407 MR2357701
12 T D Cochran, K E Orr, P Teichner, Knot concordance, Whitney towers and $L^2$–signatures, Ann. of Math. $(2)$ 157 (2003) 433 MR1973052
13 T D Cochran, K E Orr, P Teichner, Structure in the classical knot concordance group, Comment. Math. Helv. 79 (2004) 105 MR2031301
14 T D Cochran, P Teichner, Knot concordance and von Neumann $\rho$–invariants, Duke Math. J. 137 (2007) 337 MR2309149
15 S Friedl, Eta invariants as sliceness obstructions and their relation to Casson–Gordon invariants, Algebr. Geom. Topol. 4 (2004) 893 MR2100685
16 S Friedl, $L^2$–eta-invariants and their approximation by unitary eta-invariants, Math. Proc. Cambridge Philos. Soc. 138 (2005) 327 MR2132174
17 S Friedl, P Teichner, New topologically slice knots, Geom. Topol. 9 (2005) 2129 MR2209368
18 P M Gilmer, Configurations of surfaces in $4$–manifolds, Trans. Amer. Math. Soc. 264 (1981) 353 MR603768
19 P M Gilmer, Some Interesting Non-Ribbon Knots, Abstracts of papers presented to Amer. Math. Soc. 2 (1981) 448
20 P M Gilmer, Slice knots in $S^{3}$, Quart. J. Math. Oxford Ser. $(2)$ 34 (1983) 305 MR711523
21 P M Gilmer, C Livingston, The Casson–Gordon invariant and link concordance, Topology 31 (1992) 475 MR1174253
22 C M Gordon, Some aspects of classical knot theory, from: "Knot theory (Proc. Sem., Plans-sur-Bex, 1977)" (editor J C Hausmann), Lecture Notes in Math. 685, Springer (1978) 1 MR521730
23 S L Harvey, Higher-order polynomial invariants of $3$–manifolds giving lower bounds for the Thurston norm, Topology 44 (2005) 895 MR2153977
24 S L Harvey, Homology cobordism invariants and the Cochran–Orr–Teichner filtration of the link concordance group, Geom. Topol. 12 (2008) 387 MR2390349
25 B J Jiang, A simple proof that the concordance group of algebraically slice knots is infinitely generated, Proc. Amer. Math. Soc. 83 (1981) 189 MR620010
26 T Kim, Filtration of the classical knot concordance group and Casson–Gordon invariants, Math. Proc. Cambridge Philos. Soc. 137 (2004) 293 MR2092061
27 C Lamm, Symmetric unions and ribbon knots, Osaka J. Math. 37 (2000) 537 MR1789436
28 C Leidy, Higher-order linking forms for $3$–manifolds, preprint
29 C Leidy, Higher-order linking forms for knots, Comment. Math. Helv. 81 (2006) 755 MR2271220
30 C F Letsche, An obstruction to slicing knots using the eta invariant, Math. Proc. Cambridge Philos. Soc. 128 (2000) 301 MR1735303
31 J P Levine, Knot cobordism groups in codimension two, Comment. Math. Helv. 44 (1969) 229 MR0246314
32 J P Levine, Link invariants via the eta invariant, Comment. Math. Helv. 69 (1994) 82 MR1259607
33 R A Litherland, Cobordism of satellite knots, from: "Four-manifold theory (Durham, N.H., 1982)" (editors C Gordon, R Kirby), Contemp. Math. 35, Amer. Math. Soc. (1984) 327 MR780587
34 C Livingston, Knots which are not concordant to their reverses, Quart. J. Math. Oxford Ser. $(2)$ 34 (1983) 323 MR711524
35 C Livingston, Links not concordant to boundary links, Proc. Amer. Math. Soc. 110 (1990) 1129 MR1031670
36 C Livingston, Order 2 algebraically slice knots, from: "Proceedings of the Kirbyfest (Berkeley, CA, 1998)" (editors J Hass, M Scharlemann), Geom. Topol. Monogr. 2, Geom. Topol. Publ. (1999) 335 MR1734416
37 C Livingston, Infinite order amphicheiral knots, Algebr. Geom. Topol. 1 (2001) 231 MR1823500
38 C Livingston, A survey of classical knot concordance, from: "Handbook of knot theory" (editors W Menasco, M Thistlethwaite), Elsevier (2005) 319 MR2179265
39 C Livingston, P Melvin, Abelian invariants of satellite knots, from: "Geometry and topology (College Park, Md., 1983/84)" (editors J Alexander, J Harer), Lecture Notes in Math. 1167, Springer (1985) 217 MR827271
40 W Lück, T Schick, Various $L^2$–signatures and a topological $L^2$–signature theorem, from: "High-dimensional manifold topology" (editors F T Farrell, W Lück), World Sci. Publ. (2003) 362 MR2048728
41 D S Passman, The algebraic structure of group rings, Pure and Applied Math., Wiley-Interscience (1977) MR470211
42 B Stenström, Rings of quotients. An introduction to methods of ring theory, Die Grund. der Math. Wissenschaften 217, Springer (1975) MR0389953
43 N W Stoltzfus, Unraveling the integral knot concordance group, Mem. Amer. Math. Soc. 12 (1977) MR0467764
44 C T C Wall, Surgery on compact manifolds, Math. Surveys and Monogr. 69, Amer. Math. Soc. (1999) MR1687388